Article thumbnail

A Hydroxyurea-induced Leg Ulcer

By Seon-Wook Hwang, Soon-Kwon Hong, Sang-Hyun Kim, Jong-Keun Seo, Deborah Lee and Ho-Suk Sung

Abstract

Hydroxyurea is a cytostatic agent that has recently become the drug of choice in the treatment of various myeloproliferative diseases. The cutaneous side effects of hydroxyurea include xerosis, hyperpigmentation, nail discoloration, and scaling. Leg ulcers have only rarely been reported in association with hydroxyurea treatment. A 75-year-old woman presented with leg ulcers, nail discoloration, and xerosis. The leg ulcers were refractory to conventional treatment. She had been taking oral hydroxyurea since being diagnosed with essential thrombocytosis in 2002. Hence, we suspected hydroxyurea-induced leg ulcers and discontinued her hydroxyurea treatment; the ulcers gradually healed thereafter. We present a rare case of hydroxyurea-induced leg ulcers in Korea

Topics: Case Report
Publisher: Korean Dermatological Association; The Korean Society for Investigative Dermatology
OAI identifier: oai:pubmedcentral.nih.gov:2883366
Provided by: PubMed Central
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • http://www.pubmedcentral.nih.g... (external link)

  • To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.

    Suggested articles